MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META ANTERIOR DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. META ANTERIOR DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71654501
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the meta anterior drop was found chipped.It is unknown whether the event happened during surgery and if there was a delay or back up available.No injuries reported at this time.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that before surgery, upon inspection the meta anterior drop was found chipped.A s&n back up was available to complete the procedure.It was not confirmed if there was a delay.No injuries reported at this time for this case.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Section b updated.
 
Additional Manufacturer Narrative
The device, intended use in treatment, was returned for evaluation.A visual inspection confirmed the meta anterior drop is cracked.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
META ANTERIOR DROP
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10376038
Report Number1020279-2020-03753
Device Sequence Number16924074
Product Code HSB
UDI-Device Identifier03596010585820
UDI-Public03596010585820
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71654501
Device Catalogue Number71654501
Device Lot Number18DP0012
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/06/2020
10/12/2020
11/02/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date08/11/2020
10/13/2020
11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1